Margaret Noyes, PharmD; Ron E. Polk, PharmD
This content is PDF only. Please click on the PDF icon to access.
To the Editor: Regarding the recent review of norfloxacin (1), we have found that decreased norfloxacin absorption can result from concommitant administration of magnesium-aluminum-containing antacids. We report a case in which this interaction probably led to therapeutic failure.
A 75-year-old woman was transferred to our hospital for treatment of presumed Guillain-Barré syndrome. Three weeks earlier, she had been hospitalized for increased muscle weakness. She developed respiratory arrest and became dependent on a ventilator. On admission to our hospital, she was afebrile and had a Foley catheter in place. Supportive care included placement of a nasogastric tube. On the fourth day,
Noyes M, Polk RE. Norfloxacin and Absorption of Magnesium-Aluminum. Ann Intern Med. 1988;109:168–169. doi: https://doi.org/10.7326/0003-4819-109-2-168_2
Download citation file:
Published: Ann Intern Med. 1988;109(2):168-169.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use